Peg site worries

  • 7 replies
  • 32 subscribers
  • 213 views

Hi folks, 

3 years since my treatment and 2 1/2 since my PEG was removed. All has been good until the last couple of weeks. 

I've been feeling bloated, bad reflux which has made me sick a couple of times. I'm eating meals, but feel full easily. I've put about 3 kilos on in past 6 months, so could be that. I also take medication for rheumatoid arthritis, which can affect appetite. However in last 2 weeks I'm getting an ache where my PEG was. I've got my 4 month check up in 2 weeks, so I haven't contacted gp and feel more confident asking my oncology team. My mind has spiralled a bit, worrying this could be an issue from treatment. 

Has anyone else had anything similar? 

Thanks, Gill 

  • Hi Gill

    PEG was removed last September no real issues since then, site does itch a little from time to time, maybe contact your CNS via email for reassurance?

    I take methotrexate for rheumatoid arthritis....not had a problem since restarting it (stopped during and after chemo)

    Peter

  • Hi Gill ard you taking  anything for the reflux I’ve been on omaprozole for the last 5 years since treatment finished iniy 19 mg a day but keeps the reflux under control. Had no issues pre treatment oh the joys. Other than that hope you’re ok. 
    hugs Hazel xx

    Hazel aka RadioactiveRaz 

    My blog is www.radioactiveraz.wordpress.com  HPV 16+ tonsil cancer Now 5 years  post treatment. 35 radiotherapy 2 chemo T2N2NM.Happily getting on with living always happy to help  

  • Hi Hazel

    Yes, still on Lansoperazol since treatment and a slug of gaviscon at night. I know if I forget it! 

    Otherwise all good. Cut the grass and planted out some veg today. 

    Hope you're keeping well

    Gill x 

  • Hi Peter,

    I'm going to e-mail them, then they can hopefully look at that too when I am in. 

    How do you find the methotrexate? My RA came on same time as cancer, but was diagnosed afterwards. I was on sulphasalazine to start, which massed up my stomach when they increased the dose. Methotrexate better, but had to reduce dose as my neutrophils and white cells were dropping too low. 

    Thanks, Gill

  • Hi Gill

    Methotrexate does the job, would be in trouble without it ...take 5mg of folic daily to ward off the sickness and mouth ulcers....started off 20 years ago on Sulfasalazine....caused mega mouth ulcers.

    Take care 

    Peter

  • I’ve been on omaprozole for the last 5 years since treatment finished iniy 19 mg a day but keeps the reflux under control.

    Don’t forget to take extra B12 and magnesium 

    Dani 

    Base of tongue cancer. T2N0M0 6 weeks Radiotherapy finished January 2019

    I wrote a blog about my cancer. just click on the link below 

    https://todaymycoffeetasteslikechristmasincostarica.com 

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm

    Community Champion badge
  • Hi do take b12 but not  magnesium will get some. Typo nit 19 mg take 10 mg. 
    cheers H x

    Hazel aka RadioactiveRaz 

    My blog is www.radioactiveraz.wordpress.com  HPV 16+ tonsil cancer Now 5 years  post treatment. 35 radiotherapy 2 chemo T2N2NM.Happily getting on with living always happy to help